A Drug Holiday

Eileen Gray Health Guide
  • I went to my neurologist last week and we decided I would go on a drug holiday. It sounds much more glamorous than it really is.

     

    Enter - daily migraines! I was doing well while on the Topamax and Amitriptyline, but there were some side effects that I could no longer deal with.

     

    From the Topamax, I got side effects consisting of: no libido, overheating and not being able to sweat. We have an article about Topamax and the sweating side effect.

     

    And from the Amitriptyline I had the even more lovely side affects of: an even lower libido then just the Topamax alone, weight gain, and uncontollable twitching at night. The twitching one drove my husband crazy, (then again so did the no libido! Undecided)

    Add This Infographic to Your Website or Blog With This Code:

     

    I have been off of all my preventive medications now since 7/1/08. I go back to my neurologist on 8/19/08. We are thinking my next preventive will be Wellbutrin.

     

    Since going off my preventives, I have had about 6 Migraines and 4 Tension Type Headaches. I just keep telling myself this is not perminent. I WILL find the preventive that is right for me. I know it may be a very long road of trial and error, but I WILL keep trying.

Published On: July 23, 2008